MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA PRESSURE WIRE CERTUS G8; WIRE, GUIDE, CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA PRESSURE WIRE CERTUS G8; WIRE, GUIDE, CATHETER
Model Number C12008
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
This report is to advise of the event observed during analysis, fracture of the device inside the patient.
 
Additional Manufacturer Narrative
One pressurewire certus was returned for analysis.The packaging coil and device label were also returned.There were multiple bends and kinks throughout the guidewire.The hydrophilic coated distal tube had been torn and bent at the adhesive joint; the microcables were subsequently fractured; the corewire remained intact.There was corrosion noted at the sensor chip area.Microscopic inspection revealed that a dried blood-like substance was stuck inside the covering of the sensor element (jacket).No other visual anomalies were noted.Electrical testing of the guidewire revealed open circuits between the active/common circuits, passive/common circuits and the active/passive circuits (resistance reading: o.L (over limit)), which is consistent with the fractured microcables (active, passive and common wires).The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported signal loss is consistent with the open circuits resulting from the fractured microcables.The cause of the fractured microcables is consistent with the distal tube damage.The cause of the distal tube damage remains unknown.

Brand Name
PRESSURE WIRE CERTUS G8
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a
edificio #44b, calle 0, avenida 2, coyol
alajuela 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a
edificio #44b, calle 0, avenida 2, coyol
alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15118594
Report Number3008452825-2022-00523
Device Sequence Number5736000
Product Code DQX
UDI-Device Identifier05414734055758
UDI-Public05414734055758
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2022
Device Model NumberC12008
Device Catalogue NumberC12008
Device Lot Number7536284
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown